Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can A Chemical Peel Treat Lipodystrophy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

skin peeling

I am on Combivir and Viramune BID, have already been experiencing the rash from the Viramune. Now I am experiencing skin peeling and dryness on my hands and feet. Is this a normal side effect?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A skin rash with nevirapine is fairly common. If the peeling becomes pronounced and there are other symptoms and/or the mouth or eyes are involved you must discuss with you HIV doc immediately. If the peeling is mild (mostly light flaking) without... Read more »

Lipodystrophy (LIPODYSTROPHY)

I'm trying to find CURRENT information about lipo treatment options, but everything I find, including on this site, is over 2 years old. Can you point me to anything newer. I've been advanced/full-blown (technically) for 15 years, and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,The best source for current information about lipodystrophy (lipoatrophy and lipohypertrophy) should be your HIV specialist physician. Treatment options depend on your specific case. There is current information on treatment options on this site... Read more »

chemical imbalance caused by anti viral therapy

I am currently on lamivudine, atazanavir and tenofovir, i was diagonosed + 9 years ago, could my meds cause depression, chemical or otherwise or have there been any links to depression from any of the meds?...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Depression is listed as a potential side effect for lamivudine and atazanavir. However, I should point out just being HIV positive is also associated with a higher incidence of depression than that seen in the HIV-negative population. Talk to... Read more »

Serostim for Lipodystrophy

I've read some recent news that Serostim can be used to treat certain forms of Lipodystrophy in addition to general wasting. Is there any truth to this? I am very interested and my Physician doesn't know the answer to this. Thanks so...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
Recombinant Human Growth Hormone (rHGH) also known as Serostim, has been used in some trials to determine its effect on lipodystrophy-associated fat gain in the trunk area. At this point in time there is an understanding that reduction of central... Read more »
Connect With Others

HIV+ & Chemical Dependancy Treatment in MN

Posted by Carrie, 2 Replies
Hey there all. I have a question and am looking for some resources. I'm not looking to get scolded, judged or ridiculed.

As many of you know, my boyfriend is poz and I am neg. He and I are having some problems right now and are looking for help.... Read more »

Lipodystrophy

Posted by Anonymous, 5 Replies
I have been diagnosed with lipodystrophy, I have lost a lot of mass on my legs and arms and my stomach is very large in comparison. This seemed to happen overnight. My Dr. completely changed my drug regimen, thinking that my previous regimen was... Read more »

Fingering and hiv testing

Posted by Anonymous, 1 Reply
Went to club and ended -up fingering one of the ladies, noticed that i had two torn cuticles and small piece if skin peeled back but otherwise no bleeding. Also massaged her nipple with hands and then kissed her chest. May have got some of vaginal... Read more »

Do I have to tell my dentist?

Posted by dj1979, 7 Replies
I think I already know the answer to this, but am I obligated to reveal my status to my dentist? I am going for an extraction on Thursday. Since this is a small town, I am still really uncomfortable telling anyone. I know he is bound by law not... Read more »